Alert archive / Nevada / Flash Flood Warnings in 2008
Flash Flood Warning 84, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 10, 2008, 12:58 PM PDT for Esmeralda County, Nevada. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2008, 12:58 PM PDT (19:58 UTC)
- Expired
- Sep 10, 2008, 2:00 PM PDT
- In force
- 62 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Esmeralda County, NV
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 8.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2843 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KVEF 101958
FFWVEF
NVC009-102200-
/O.NEW.KVEF.FF.W.0084.080910T1958Z-080910T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1258 PM PDT WED SEP 10 2008
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL ESMERALDA COUNTY IN SOUTH CENTRAL NEVADA...
* UNTIL 300 PM PDT.
* AT 1255 PM PDT...TRAINED WEATHER SPOTTERS REPORTED FLOODING FROM A
THUNDERSTORM IN TONOPAH. THIS STORM WAS DRIFTING SLOWLY
SOUTH...AND WILL AFFECT HIGHWAY 95 AND HIGHWAY 6 IN NORTHEAST
ESMERALDA COUNTY.
* THE STORM PRODUCING VERY HEAVY RAIN WILL REMAIN OVER MAINLY RURAL
AREAS OF ESMERALDA COUNTY.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. SEVERAL INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LAS
VEGAS.
LAT...LON 3807 11724 3807 11723 3805 11723 3799 11716
3797 11715 3788 11726 3808 11747 3817 11735
$$
MORGAN1 follow-up statement
411
WGUS75 KVEF 102100
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
200 PM PDT WED SEP 10 2008
NVC009-102109-
/O.CAN.KVEF.FF.W.0084.000000T0000Z-080910T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ESMERALDA NV-
200 PM PDT WED SEP 10 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL
ESMERALDA COUNTY...
AT 158 PM PDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH WAS
AFFECTING HIGHWAYS 95 AND 6 NEAR TONOPAH HAD WEAKENED AND MOVED AWAY
TO THE SOUTHWEST. THE SHERIFFS OFFICES REPORTED NO FLASH FLOODING IN
ESMERALDA COUNTY...SO THE WARNING HAS BEEN CANCELLED.
LAT...LON 3807 11724 3807 11723 3805 11723 3799 11716
3797 11715 3788 11726 3808 11747 3817 11735
$$
MORGANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 12:20 PM PDT, 38 minutes earlier.
Area forecast discussion, Sep 10, 12:20 PM PDT, 38 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE LAS VEGAS NV 1220 PM PDT WED SEP 10 2008 .SYNOPSIS...AN AREA OF LOW PRESSURE MOVING SOUTHEAST ACROSS SOUTHERN NEVADA AND SOUTHERN CALIFORNIA TODAY AND THURSDAY WILL CONTINUE TO BRING SHOWER AND THUNDERSTORM CHANCES TO MAINLY SOUTHERN NEVADA AND NORTHWEST ARIZONA. A DRYING TREND IS EXPECTED FRIDAY AND OVER THE WEEKEND AS THE LOW PRESSURE SYSTEM FINALLY SHIFTS EAST INTO ARIZONA. && .UPDATE...MOIST AXIS SHOWING UP IN LATEST SFC ANALYSIS ACROSS EASTERN MOHAVE COUNTY ARIZONA...AND 0-6KM BULK SHEAR VALUES OVER 30KTS OVER THE SAME IS RAISING THE THREAT OF SEVERE WEATHER THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING ACROSS EASTERN MOHAVE COUNTY. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 7 PM PDT. CURRENTLY...THUNDERSTORMS ARE JUST NOW STARTING TO POP ALONG SR66...WEST OF PEACH SPRINGS. COVERAGE IS EXPECTED TO INCREASE QUITE A BIT BY 3PM PDT. HAVE SENT UPDATES TO ZONES TO REFLECT CHANGES. && .AVIATION...FOR MCCARRAN...FEW-SCT CLOUDS AOA 12K FEET THROUGH THIS AFTERNOON. TSTMS CANNOT BE RULED OUT AROUND THE LAS VEGAS VALLEY THIS AFTERNOON/EVENING BUT THE CHANCES OR TOO SMALL TO MENTION ANYTHING IN THE TAF...HOWEVER WILL THROW IN A CB WITH SKY COVER AFTER 22Z WED. WINDS WILL EVENTUALLY BECOME SOUTHWEST LATER THIS AFTERNOON AND GUSTS OF 15-20 KTS ARE EXPECTED AT TIMES. A FEW CLOUDS TONIGHT AOA 12K FEET WITH LIGHT DIURNAL WINDS. IN THE APPROACH CORRIDORS ISOLATED TSTMS ARE EXPECTED THIS AFTERNOON/EVENING. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...ISOLATED TO SCATTERED TSTMS ARE EXPECTED TO DEVELOP THIS AFTERNOON MAINLY TO NORTH AND EAST OF LAS VEGAS...MAINLY OVER THE HIGHER TERRAIN AS WELL AS ALONG THE SIERRA NEVADA. EASTERLY STEERING FLOW SHOULD KEEP ANYTHING THAT POPS OVER THE SIERRA OUT OF THE OWENS VALLEY...HOWEVER WILL HAVE TO WATCH FOR ANYTHING THAT DEVELOPS OVER THE WHITE MOUNTAINS FOR POSSIBLE IMPACTS AT KBIH...FOR NOW WILL JUST GO WITH A CB HERE THIS AFTERNOON AFTER 20Z AS LOW LEVELS LOOK DRY. OTHERWISE JUST FEW-SCT CLOUDS AOA 12K FEET THIS AFTERNOON. EXPECTING SOUTHERLY WINDS WITH LOCAL GUSTS OF 15-25 KTS AT KBIH AND KDRA THIS AFTERNOON. FOR TONIGHT EXPECT FEW-SCT CLOUDS AOA 12K FEET WITH LIGHT DIURNAL WINDS. && .SHORT TERM...MODELS REMAIN CONSISTENT DROPPING A TROUGH SOUTHEAST ACROSS SOUTHERN NEVADA AND SOUTHERN CALIFORNIA TODAY AND THURSDAY. WATER VAPOR SHOWS AN UPPER LOW JUST SOUTH OF LAKE TAHOE EARLY THIS MORNING WITH CLOUDS ON THE INCREASE OVER WESTERN CLARK COUNTY. LOW WILL SLOWLY SHIFT SOUTHEAST ALONG THE NEVADA/CALIFORNIA LINE AND BE BETWEEN BISHOP AND TONOPAH LATE THIS AFTERNOON. ISOLATED SHOWERS AND THUNDERSTORMS HAVE BEEN PERSISTING IN ESMERALDA AND CENTRAL NYE COUNTY SINCE LAST EVENING UNDER AREA OF DIFFLUENCE IN NORTHEAST QUADRANT OF UPPER LOW. AS LOW SHIFTS SOUTHEAST DYNAMICS WILL SPREAD EAST INTO LINCOLN COUNTY. UPPER LOW REFORMS OVER SOUTHERN CALIFORNIA THURSDAY WITH SOME DIFFERENCES IN MOISTURE/INSTABILITY PROGS ACROSS SOUTHERN NEVADA. GFS FOCUSES BEST AREA OF MOISTURE/INSTABILITY ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA. NAM SPREADS AREA OF MOISTURE/INSTABILITY FURTHER NORTH INTO CLARK/SOUTHERN LINCOLN COUNTIES. NOT READY TO INTRODUCE THUNDERSTORMS INTO THE VALLEY THURSDAY BUT DID BUMP UP CLOUD COVER AS LOOKING FOR BETTER MODEL CONSENSUS WITH 12Z CYCLE. FORECAST AREA SHOULD BE DRY/STABLE ON FRIDAY AS UPPER TROUGH AXIS FINALLY CLEARS THE AREA. .LONG TERM...WARM AND DRY CONDITIONS EXPECTED OVER THE WEEKEND WITH HIGH PRESSURE IN CONTROL OVER THE AREA. THIS IS SHORT LIVED HOWEVER AS LOW PRESSURE SOUTH OF THE REGION COMBINES WITH AN AREA OF LOW PRESSURE TO THE WEST AND MOVES INTO THE SOUTHWEST EARLY NEXT WEEK. THIS WILL RESULT IN AN INCREASING CHANCE FOR SHOWERS/TSTORMS IN THE TUE-WED TIME FRAME...MAINLY NORTH AND EAST OF THE LAS VEGAS VALLEY. COOLER CONDITIONS ARE ALSO POSSIBLE FOR THIS LAST WEEK OF SUMMER BUT MODEL DISAGREEMENT CURRENTLY MASKS TO WHAT EXTENT OF COOLING CAN BE EXPECTED. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...SEVERE WEATHER WATCH 896 FOR EASTERN MOHAVE COUNTY VALID UNTIL 700 PM MST. CA...NONE. && KENNEDY/STACHELSKI/PIERCE/SALMEN HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Sep 10, 5:32 AM PDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 532 AM PDT WED SEP 10 2008 AZZ001>003-036-CAZ519>522-524>527-NVZ014>022-110700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 532 AM PDT WED SEP 10 2008 /532 AM MST WED SEP 10 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT THE THREAT FOR HAZARDOUS WEATHER IS LOW TODAY. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FROM THE SOUTHERN SIERRA CREST EAST INTO LINCOLN COUNTY...THEN ARCING SOUTHEAST ACROSS NORTHWEST ARIZONA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AS AN AREA OF LOW PRESSURE SLOWLY MOVES ACROSS THE AREA ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MAINLY ACROSS SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA THURSDAY. DRY AIR WILL SPREAD ACROSS THE AREA FRIDAY AND CONTINUE THROUGH THE WEEKEND AS THE AREA OF LOW PRESSURE MOVES INTO ARIZONA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Flash Flood Warnings in Nevada, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.